MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-3-HELIX
Medical Device Problem Codes Break (1069); Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the spring coil was automatically stretched and the coil body wire drawn.Later, after it was detached, part of it remained in the patient's body, and part of it was removed from the body (partial removal) along with the pusher.There was coil separation/break/premature detachment.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.There was no surgical or medicinal intervention required.The pushwire was bent or broken (not on purpose.There was no friction or difficulty during delivery.The physician did not reposition the coil.The physician attempted to detach the coil.The physician did not attempt to detach the coil with the instant detacher.The physician attempted to detach the coil using the manual method one time.No instant detachers were used.The physician did not  rotate the delivery pusher during procedure.Continuous flush was administered during the procedure.The patient was undergoing surgery for treatment of a saccular, unruptured posterior communicating artery aneurysm with a max diameter of 5.3mm and a 4.7mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.Ancillary devices include a echelon10 microcatheter (lot 0227423957).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received clarified that there was "no" coil separation/break/premature detachment.There were no issues that resulted in the damage that was found.The coil was implanted in the intended location.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: the break indicator was found broken with the two segments retained by the release wire, indicative of a manual detachment attempt at this location.The coin was found fully retracted out of the lumen stop.The shield coil was found stretched.The implant coil was already detached and not returned for analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19839610
Report Number9612164-2024-03436
Device Sequence Number15352127
Product Code KRD
UDI-Device Identifier00847536037236
UDI-Public00847536037236
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2026
Device Model NumberQC-1.5-3-HELIX
Device Catalogue NumberQC-1.5-3-HELIX
Device Lot Number226234956
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer07/29/2024
10/03/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/12/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight56 KG